Hail, Monroe
- When
- April 2, 5:56 PM EST to 5:58 PM EST
- Where
- Monroe County, 1.14 mi NW of Unionville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.241, -86.436
Scattered showers and thunderstorms developed along a frontal boundary stretched from northeast to southwest in central Indiana during the afternoon and evening of April the 2nd. A few of these storms produced large hail and one damaging wind report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Scattered showers and thunderstorms developed along a frontal boundary stretched from northeast to southwest in central Indiana during the afternoon and evening of April the 2nd. A few of these storms produced large hail and one damaging wind report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 2, 3:42 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 442 PM EDT THU APR 2 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 330 PM EST THU APR 2 2015 UNSETTLED WEATHER WILL BE THE RULE THROUGH FRIDAY AND AGAIN AFTER THE WEEKEND. A COLD FRONT WILL MOVE SOUTH ACROSS CENTRAL INDIANA AND STALL ACROSS FAR SOUTHERN INDIANA LATE TONIGHT. THEN MODEL TRACK AN AREA OF LOW PRESSURE ACROSS THE OHIO VALLEY ON FRIDAY. THE WEEKEND WILL BE COOLER AND DRY AS HIGH MOVES SOUTHEAST ACROSS OUR REGION. IN THE LONG TERM A SOUTHWEST FLOW ACROSS WILL SET UP ACROSS OUR AREA WHICH WILL CAUSE OUR WEATHER TO BECOME UNSETTLED AGAIN AS A FRONTAL SYSTEM STALLS ACROSS THE MIDWEST AND A SERIES OF LOW PRESSURE SYSTEMS MOVE NORTHEAST ALONG THIS FRONT. && .NEAR TERM /TONIGHT AND FRIDAY/... ISSUED AT 330 PM EDT THU APR 2 2015 MAIN CONCERNS WILL BE POSSIBILITY OF SEVERE WEATHER THIS EVENING CENTRAL AND SOUTH AND HEAVY RAIN CONCERNS MAINLY SOUTH THROUGH FRIDAY. RADAR LOOPS INDICATED NUMEROUS THUNDERSTORMS WERE OCCURRING SOUTH OF OUR FORECAST AREA FROM EXTREME SOUTHEAST INDIANA SOUTH ACROSS KENTUCKY. THE SHOWERS AND THUNDERSTORMS WHICH WERE EARLIER ACROSS OUR REGION HAVE WORKED OVER THE AIRMASS ACROSS OUR REGION. BUT SOME CLEARING WAS OCCURRING OVER ILLINOIS AND THERE MAY BE A PERIOD OF SUNSHINE ACROSS OUR REGION WHICH MAY ALLOW THE AIRMASS TO DESTABILIZE SOME. MODELS INDICATE A COLD FRONT WILL PUSH SOUTHEAST ACROSS OUR REGION TONIGHT AND SHOWERS AND THUNDERSTORMS SHOULD INCREASE AHEAD OF THIS FRONT THIS EVENING. WILL GO WITH DEFINITE POPS OVER CENTRAL AND SOUTHERN SECTIONS TONIGHT AND HIGH CHANCE POPS ACROSS OUR NORTH. MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHERN INDIANA THIS EVENING AND SOME OF THESE MAY PRODUCE HEAVY RAINFALL. QPF AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE OVER SOUTHEAST INDIANA TONIGHT THROUGH FRIDAY AND WILL ISSUE A FLOOD WATCH THROUGH FRIDAY FOR THOSE AREAS ALONG AND SOUTHEAST OF A GREENSBURG TO VINCENNES LINE. MODELS HINT THAT THERE MAY BE A LULL IN PRECIPITATION ACROSS NORTHERN SECTIONS LATER TONIGHT AS THE COLD FRONT MOVES INTO OUR SOUTH. WILL LOWER POPS OVER FAR NORTH TO LOW CHANCE POPS AND END MENTION OF THUNDER ACROSS OUR NORTH LATE TONIGHT. ON FRIDAY RAIN WILL INCREASE AGAIN ACROSS OUR ENTIRE REGION AS LOW PRESSURE TRACKS ACROSS THE OHIO VALLEY. SOME MODELS PRODUCE OVER AN INCH OF RAIN ACROSS OUR SOUTH FRIDAY. IN REGARDS TO TEMPERATURES WENT CLOSER TO THE WARMER MET NUMBERS TONIGHT DUE TO CLOUDS AND PRECIPITATION. ON FRIDAY SEVERAL MODELS INDICATE FALLING TEMPERATURES AS THE LOW PRESSURE SYSTEM TRACKING TO OUR SOUTH PULLS COLDER AIR INTO OUR REGION. WENT CLOSER TO THE COOLER MET TEMPERATURES ON FRIDAY. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... ISSUED AT 330 PM EDT THU APR 2 2015 BUFKIT AND MODEL SOUNDINGS INDICATE A PERIOD OF MIXED PRECIPITATION IS POSSIBLE ACROSS NORTHERN SECTIONS FRIDAY EVENING. WILL MENTION A PERIOD OF MIXED RAIN AND SNOW FRIDAY EVENING FROM LAFAYETTE TO MUNCIE AS 1000-850 MB THICKNESS WILL BE CLOSE TO 1300 METERS. OTHERWISE...MOST OTHER AREAS WILL SEE A CHANCE OF SHOWERS FRIDAY EVENING AND THEN DRY REST OF THE SHORT TERM. THE WEEKEND WILL BE COOL AND DRY AS HIGH PRESSURE MOVES SOUTHEAST ACROSS OUR REGION. MODEL SOUNDINGS INDICATE MOSTLY CLEAR SKIES SATURDAY THROUGH EARLY SUNDAY FOLLOWED BY INCREASING CLOUDS SUNDAY AFTERNOON. WENT CLOSE TO A MOS BLEND ON TEMPERATURES MOST PERIODS. LOWS WILL BE NEAR 30 SATURDAY MORNING AND MID TO UPPER 30S SUNDAY MORNING. HIGHS WILL BE FROM 50 TO 55 SATURDAY AND LOWER TO MIDDLE 60S ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 223 PM EDT THU APR 2 2015 MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. CENTRAL INDIANA WILL REMAIN IN SOUTHWEST FLOW ALOFT THROUGH MUCH OF THE PERIOD...AND THIS WILL ALLOW A SURFACE FRONT TO MEANDER AROUND THE REGION DURING THE LONG TERM. CHANCES FOR RAIN AND TIMING OF RAIN WILL DEPEND ON EXACT FRONTAL LOCATION AND ANY UPPER IMPULSES IN THE SOUTHWEST FLOW...BOTH OF WHICH ARE TOO VARIABLE TO PIN DOWN THAT FAR OUT. WILL THUS STICK WITH SUPERBLEND AND ITS DAILY CHANCES FOR RAIN THROUGH THE PERIOD. TEMPERATURES WILL BOUNCE AROUND SOME DEPENDING ON WHERE THE SURFACE FRONT IS EACH DAY. && .AVIATION /DISCUSSION FOR THE 021800Z TAF ISSUANCE/... ISSUED AT 436 PM EDT THU APR 2 2015 2030Z UPDATE...REMOVED VCTS FROM KIND TAF AS THERE ARE NO THUNDERSTORMS EVEN IN THE FAR DISTANT VICINITY OF THE TERMINAL. ALSO... REMOVED GUSTS AROUND 25 KT IN THE PREDOMINANT TAF LINE AND TEMPO/D THEM IN FOR THE NEXT FEW HOURS...ALONG WITH SOME CHANCE/S FOR POP UP SHOWERS. NO OTHER CHANGES APPEAR TO BE NEEDED AT THIS TIME. HOWEVER THE RADAR MOSAIC AND OBSERVATIONS/TRENDS WILL BE CLOSELY MONITORED AND ADDITIONAL AMENDMENTS/CHANGES MAY BE NEEDED BEFORE THE 00Z TAF ISSUANCE. PREVIOUS DISCUSSION FOLLOWS. VARIABLE CONDITIONS BECOMING PREDOMINANT MVFR. PERIODS OF CONVECTION ACROSS MOST SITES. CONFIDENCE MEDIUM TO LOW IN THE SPECIFICS. CONVECTION WILL BE OUT OF KLAF AND SHOULD BE NEAR OR OUT OF KHUF BY VALID TIME. AT THE OTHER TWO SITES WILL KEEP A TEMPO GROUP FOR A COUPLE OF HOURS TO COVER THIS FIRST AREA OF CONVECTION. MVFR EXPECTED. MUCH UNCERTAINTY IN REDEVELOPMENT OF CONVECTION LATER THIS AFTERNOON WITH COLD FRONT AND UPPER WAVE. WILL JUST GO WITH VC MENTION. MANY STATIONS UPSTREAM HAVE RETURNED TO VFR AND WILL ALLOW THIS TO HAPPEN AT MOST SITES FOR A PERIOD LATER THIS AFTERNOON. EXPECT MORE RAIN TO DEVELOP THIS EVENING AND OVERNIGHT ESPECIALLY ACROSS SOUTHERN SITES WHERE A COLD FRONT WILL STALL. MORE WIDESPREAD RAIN WILL ARRIVE FRIDAY AS AN AREA OF LOW PRESSURE MOVES IN. WITH THE UNCERTAINTY JUST WENT MVFR CEILINGS TONIGHT INTO FRIDAY...WITH THE EXCEPTION OF LAFAYETTE WHERE SLIGHTLY DRIER AIR SHOULD KEEP CEILINGS BETTER. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR INZ061>065-067>072. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...50 AVIATION...SMF/50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 PM EDT THU APR 2 2015 INZ021-028>031-035>038-043-032045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION- 443 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: GUSTY WINDS...SMALL HAIL...HEAVY RAIN AND LIGHTNING. TIMING: THIS EVENING AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. ADDITIONAL STORMS ARE POSSIBLE FROM MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039>042-044>049-051>057-060>065-067>072-032045- HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 443 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS AND HEAVY RAIN POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...HEAVY RAIN AND LIGHTNING. TIMING: SEVERE WEATHER THIS EVENING. HEAVY RAIN THIS EVENING AND TONIGHT. DISCUSSION: WIDESPREAD THUNDERSTORMS...SOME HEAVY RAIN PRODUCERS AND A FEW SEVERE ARE EXPECTED THIS EVENING AND TONIGHT AS MOIST AND UNSTABLE AIR FEEDS NORTHWARD AHEAD OF A COLD FRONT AND VARIOUS UPPER DISTURBANCES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD SHOWERS...SOME WITH HEAVY DOWNPOURS ARE EXPECTED FRIDAY. ADDITIONAL STORMS ARE POSSIBLE MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO TELL IF THEY COULD BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY STORM. DISCUSSION: A COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CENTRAL INDIANA FRIDAY AND INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THIS WILL PRODUCE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS THROUGH FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE STARTING NEXT MONDAY AS ANOTHER FRONTAL BOUNDARY SETTLES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 54 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
The size of the hail was determined from a photo.
This report was relayed from the fire chief.
An oak tree was downed blocking one lane of a highway due to damaging thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569505, 569506, 569507, 569522.